# SDR 03FDEA00041

- Difficulty date: January 15, 2003
- Submitted: January 16, 2003
- Operation: Air carrier
- Aircraft: N363FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 48263
- Aircraft time: 59,736 hours, 20,315 cycles
- Engine: Ge CF6*
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Sensor
- Condition: Erratic
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

DURING LEVEL CRUISE AT FL 330, CREW OBSERVED A LEVEL 2 ALERT (ENGINE 2 RPM LO) CONSIDERED SEVERE DAMAGE DUE TO NR 1 AND NR 2 RPM SPLIT WITH VERY ERRATIC NR 2 RPM. CREW ACCOMPLISHED SEVERE DAMAGE CHECKLIST IN QRH.  PRESHUTDOWN PARAMETERS: NR 1 (94 PERCENT), EGT NORMAL, NR2 (32 PERCENT)  PLUS OR MINUS 10 PERCENT AND ERRATIC, FF NORMAL, POST SHUTDOWN PARAMETERS: N1 (0), EGT LOW TEMP, NR 2 (8 PERCENT),  FF 0 OIL PRESSURE 6-8 PSI APX.  INSPECTED INLET AND EXHAUST; NO DISCREPANCIES FOUND.  AFTER C/W MD1010 MM.  RAN NR 2 ENG AND DUPLICATED MALFUNCTION.  REMOVED AND REPLACED CORE SPEED SENSOR IAW MM.  RAN NR 2 ENGINE OPS CHECKED NORMAL.
